MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Iatrogenic Source (2498); Atrial Perforation (2511)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's weight unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and right ventricular (rv) lead due to infection.Spectranetics lead locking devices (lld's) were placed in each lead to act as traction platforms to aid in extraction.The physician began by using a spectranetics 11f tightrail sub-c rotating dilator sheath on both the ra and rv leads, successfully passing the fibrosis located in the subclavian vein.He then chose a spectranetics 11f tightrail rotating dilator sheath on the ra lead; the physician passed through significant fibrotic tissue in the superior vena cava (svc).At that time the ra lead freed and was successfully removed.Attention was then turned to removal of the rv lead.Using the 11f tightrail device, with advancement to the svc/atrial junction.The tip of the rv lead unhooked from the wall of the ventricle and moved up into the right atrium, but the rv lead was not free, with the physician unable to pass through the fibrosis in the right atrium with use of the 11f tightrail.The physician decided to upsize to a 13f tightrail device, and was able to pass over the tip of the rv lead, now located in the right atrium.While trying to push and pull and applying countertraction force (with use of the lld) in order to free the rv lead from the right atrium wall, the patient's blood pressure suddenly dropped.Rescue efforts began immediately, including rescue balloon and sternotomy.A hole in the wall of the right atrium was discovered, and was successfully repaired, with the patient's blood pressure then returning to normal.At that time, the rv lead was extracted by pulling it out of the patient's body.The patient survived the procedure.This report captures the lld which was present within the rv lead at the time the physician applied countertraction and the patient's blood pressure dropped and the ra injury discovered.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10463269
Report Number1721279-2020-00176
Device Sequence Number2171380
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)220228(10)FLK20B24A
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number518-067
Device Catalogue Number518-067
Device Lot NumberFLK20B24A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age43 YR
Date Report Sent to FDA01/01/2005